Alert archive / Missouri / Flash Flood Warnings in 2020
Flash Flood Warning 47, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 17, 2020, 12:13 PM CDT for Oregon County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2020, 12:13 PM CDT (17:13 UTC)
- Expired
- Jul 17, 2020, 3:38 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Oregon County, MO
The radar
The Memphis radar (KNQA), 191 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.2 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1704 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
483
WGUS53 KSGF 171713
FFWSGF
MOC149-172315-
/O.NEW.KSGF.FF.W.0047.200717T1713Z-200717T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
1213 PM CDT Fri Jul 17 2020
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Eastern Oregon County in south central Missouri...
* Until 615 PM CDT Friday.
* At 1212 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Alton... Couch...
Greer... Myrtle...
Wilderness...
This warning includes but is not limited to the following low water
crossings...
Route A just west of Couch...
and Highway 142 at The Eleven Point River.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3651 9147 3681 9146 3682 9111 3650 9113
3650 9124
FLASH FLOOD...RADAR INDICATED
$$
Terry2 follow-up statements
033
WGUS73 KSGF 171745
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1245 PM CDT Fri Jul 17 2020
MOC149-172315-
/O.CON.KSGF.FF.W.0047.000000T0000Z-200717T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Oregon MO-
1245 PM CDT Fri Jul 17 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FRIDAY
FOR EASTERN OREGON COUNTY...
At 1243 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to five inches of rain have
already fallen since 11 AM CDT over southeastern Oregon County near
the Eleven Point River. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, highways, streets and
underpasses as well as other drainage and low lying areas.
Some locations that will experience flooding include...
Alton... Couch...
Greer... Myrtle...
Wilderness...
This warning includes but is not limited to the following low water
crossings...
Route A just west of Couch...
and Highway 142 at The Eleven Point River.
Additional rainfall amounts of of one to three inches are possible
in the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3651 9147 3681 9146 3682 9111 3650 9113
3650 9124
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-3 INCHES IN 2 HOURS
$$
Terry655
WGUS73 KSGF 172038
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
338 PM CDT Fri Jul 17 2020
MOC149-172048-
/O.CAN.KSGF.FF.W.0047.000000T0000Z-200717T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Oregon MO-
338 PM CDT Fri Jul 17 2020
...THE FLASH FLOOD WARNING FOR EASTERN OREGON COUNTY IS CANCELLED...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat. Please continue to heed any remaining road closures.
LAT...LON 3651 9147 3681 9146 3682 9111 3650 9113
3650 9124
$$
TerryWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 6:39 AM CDT, 5 hours 34 minutes earlier.
Area forecast discussion, Jul 17, 6:39 AM CDT, 5 hours 34 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
639 AM CDT Fri Jul 17 2020
.SHORT TERM...(Today and tonight)
Issued at 400 AM CDT Fri Jul 17 2020
Convection is still festering around a upper level shear axis/MCV
that is moving through southern MO attm. High PWATS (2.0
inches)/moisture and moderate-strong instability led to a few
strong/severe storms earlier. Locally intense rainfall occurred in
some areas as well, but the overall trend has been coming down
for the last 60-90 minutes. Can't completely rule out some
additional advisories or warnings.
The MCV will shift slowly east and some guidance has convection
re-flaring this afternoon, mainly over our eastern counties. Any
convection that can develop this afternoon will have potential to
isolated strong/severe storms.
Will also have to monitor upstream MCV that will move across KS
today, but cam's aren't doing much with this later today and this
evening.
We have a Heat Advisory for our western counties today where heat
index values have the best chance to reach aoa 105 deg F.
.LONG TERM...(Saturday through Thursday)
Issued at 400 AM CDT Fri Jul 17 2020
Weekend-Monday: Looks mostly dry. We have a heat advisory for the
entire area for Saturday and will probably need one for Sunday. A
shortwave moving through the northern U.S into the Midwest will
push a front south into northern MO/KS by Sunday and we cold see
some convection try to move south into the region by Sunday night
into Monday. But it will likely be sparse.
Tuesday-Thursday: Another shortwave moving through the westerlies
to our north will try to push another front down into the area by
Tue/Wed. Again, storms chances will be there, but sparse. Above
normal temperatures will continue. Guidance in general does start
to build upper level ridging over the central CONUS by Thursday
and just beyond. There doesn't look to be a big break in sight
from the above normal temperatures.
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 636 AM CDT Fri Jul 17 2020
KSGF/KJLN/KBBG tafs: Still have some isolated showers in the area
but activity should remain spotty. Some uptick in storms may
occur after 17z with heating, but most should be east of the taf
sites. Will monitor trends. Outside of storms expect VFR
conditions with south winds.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from 11 AM to 9 PM CDT Saturday for MOZ055>058-
066>071-077>083-088>098-101>106.
Heat Advisory from 11 AM this morning to 9 PM CDT this evening
for MOZ066-067-077-078-088-089-093-094.
KS...Heat Advisory from 11 AM to 9 PM CDT Saturday for KSZ073-097-101.
Heat Advisory from 11 AM this morning to 9 PM CDT this evening
for KSZ073-097-101.
&&
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...DSAHazardous weather outlook, Jul 17, 7:13 AM CDT, 5 hours before
Hazardous Weather Outlook National Weather Service Springfield MO 713 AM CDT Fri Jul 17 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181215- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 713 AM CDT Fri Jul 17 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited flooding risk. Elevated lightning risk. Elevated excessive heat risk. DISCUSSION... Scattered thunderstorms will be possible today and early this evening. While storms will be possible anywhere, most of today's activity will be in counties along and east of Highway 65. Locally heavy downpours and gusty winds will be possible. Heat index values ranging from the upper 90s to around 105 degrees will occur this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Afternoon heat index values in the upper 90s to around 105 degrees are expected on a daily basis from this weekend into next week. Spotty thunderstorm activity will be possible on a daily basis, mainly during the afternoon and early evening hours, Monday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf DSA
In the hours before
Special weather statement, Jul 17, 9:54 AM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Springfield MO
954 AM CDT Fri Jul 17 2020
MOZ095-103-171545-
Christian MO-Stone MO-
954 AM CDT Fri Jul 17 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHRISTIAN AND
NORTHEASTERN STONE COUNTIES UNTIL 1045 AM CDT...
At 952 AM CDT, Doppler radar was tracking a strong thunderstorm over
Highlandville, moving east at 10 mph. Storms were developing to the
southwest into northeast Stone County.
Half inch hail will be possible with this storm.
Locations impacted include...
Ozark... Sparta...
Highlandville... Spokane...
Christian Center... Ponce de Leon...
Oldfield... Chadwick...
Linden... Chestnutridge...
Selmore...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3678 9338 3696 9349 3707 9308 3688 9293
3681 9324 3682 9330 3680 9331
TIME...MOT...LOC 1452Z 247DEG 18KT 3691 9327
TerryThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:04 PM CDT | Special Weather Statement | SGF | Ozark | 26 min |
| Jul 16, 8:32 PM CDT | Special Weather Statement | SGF | Ozark | 43 min |
| Jul 16, 8:54 PM CDT | Special Weather Statement | SGF | Newton | 51 min |
| Jul 16, 8:57 PM CDT | Special Weather Statement | SGF | Howell | 48 min |
| Jul 16, 9:07 PM CDT | Special Weather Statement | SGF | Shannon | 38 min |
| Jul 16, 9:13 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 32 min |
| Jul 16, 9:16 PM CDT | Special Weather Statement | SGF | Ozark | 44 min |
| Jul 16, 9:20 PM CDT | Areal Flood Advisory | SGF | Howell, Ozark | 6 hr |
| Jul 16, 9:41 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 34 min |
| Jul 16, 10:13 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, Newton | 47 min |
| Jul 16, 10:16 PM CDT | Areal Flood Advisory | SGF | Newton | 6 hr |
| Jul 16, 11:10 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 50 min |
| Jul 16, 11:21 PM CDT | Areal Flood Warning | SGF | Barry, Lawrence, Newton | 6 hr |
| Jul 16, 11:36 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 39 min |
| Jul 17, 12:43 AM CDT | Special Weather Statement | SGF | McDonald | 47 min |
| Jul 17, 1:27 AM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 33 min |
| Jul 17, 1:33 AM CDT | Flash Flood Warning | SGF | Barry, McDonald | 4 hr |
| Jul 17, 2:07 AM CDT | Flash Flood Warning | SGF | Barry, McDonald | 3 hr |
| Jul 17, 2:15 AM CDT | Special Weather Statement | SGF | Barry | 60 min |
| Jul 17, 3:30 AM CDT | Heat Advisory | SGF | Barton, Cedar, Dade, Jasper, Lawrence, Newton and 2 more | 18 hr |
| Jul 17, 3:30 AM CDT | Heat Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 65 hr |
| Jul 17, 4:44 AM CDT | Areal Flood Advisory | SGF | Dade, Lawrence | 4 hr |
| Jul 17, 5:39 AM CDT | Areal Flood Warning | SGF | Barry, McDonald | 5 hr |
| Jul 17, 9:54 AM CDT | Special Weather Statement | SGF | Christian | 51 min |
| Jul 17, 10:31 AM CDT | Areal Flood Warning | SGF | Barry, McDonald | 5 hr |
| Jul 17, 10:47 AM CDT | Areal Flood Advisory | SGF | Christian, Stone | 2 hr |
| Jul 17, 11:11 AM CDT | Areal Flood Advisory | SGF | Dallas, Hickory, Polk | 3 hr |
| Jul 17, 11:47 AM CDT | Flash Flood Warning | SGF | Polk | 3 hr |
| Jul 17, 12:02 PM CDT | Areal Flood Advisory | SGF | Howell, Oregon, Shannon, Texas | 6 hr |
| Jul 17, 12:59 PM CDT | Areal Flood Advisory | SGF | Benton, Camden, Miller, Morgan | 3 hr |
| Jul 17, 2:26 PM CDT | Special Weather Statement | SGF | Howell | 49 min |
| Jul 17, 2:54 PM CDT | Areal Flood Advisory | SGF | Douglas, Howell, Oregon, Texas | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.